Fasting blood sugar

By Rose_i_can_do_this Latest Reply 2013-01-29 10:01:20 -0600
Started 2013-01-28 16:38:16 -0600

I got my blood work done because since 2009 I have struggled with vertigo, which caused panic attacks. Basically slept for three years went off meds, got a new dr. She ordered blood work. My fasting blood glucose level is 169. I am going on Wednesday to get the ac1( I think that is what it is called). Needless to say I am a nervous wreck. I have already changed my diet. I am not even sure what is good or bad for a diabetic carbs wise. So my question is could the dizziness that I have been having for five years now be because of my blood sugar?

4 replies

Just Joyce
Just Joyce 2013-01-29 10:01:20 -0600 Report

You weren't dizzy because you were asleep. If you were on anti depressants and were sleeping 18hrs a day, why didn't you discuss this with your doctors. Having been on anti depressants, I had regular blood test to check the level of medication in my system and the meds were adjusted accordingly.

Any number of things can cause dizziness, heart problems, inner ear problems, blood pressure too high or too low or an allergic reaction to something. You are asking for side effects when A. You have no idea what your medical problem is and B. You don't know if you are diabetic.

You are not having side effects because you don't know what medical problem you have. What you are experiencing is a medical problem that only YOUR doctor can diagnose. No one on this site can diagnose your problem or tell you how to treat it. When it comes to your health, you have to take responsibility for your care by consulting your physician. You have to ask questions. You have to ask about treatment. You have to consult the doctor regarding side effects or results not being what you expected.

Rose_i_can_do_this 2013-01-28 18:22:00 -0600 Report

When all my problems started 5 years ago, not one of the drs I went to said anything about my blood sugars. They put me in anti depressants which made me sleep 18 hours a day but hey I wasn't dizzy. I lost my insurance went off the pills and now I am awake and dizzy. I decided to go to a new doctor she ordered full work up to try and find out what is causing my dizziness. Well my fasting was 170. So I guess now the other test will tell me if I am diabetic for sure. I was just wondering if anyone else ever had that as a side affect.

jayabee52 2013-01-28 22:14:24 -0600 Report


I agree with Joyce, You need to consult your Physician.

Dizziness can result from something which is a major problem, or a minor problem. I have dizziness when I exert myself too hard or too long. I get nauseated, dizzy and sometimes throw up. I also had heave nasal flows. I used to think it was "benign peripheral Vertigo" (BPV) but my Kidney Dr just asked me about being dizzy and vomiting. It seems what I THOUGHT was BPV was symptoms of pumping "toxic sludge" in my blood vessels and needing dialysis treatment soon!

Some of the same symptoms could result from having one's Blood pressure being too high OR too low. Certain heart conditions could also make one dizzy.

You could do a Google search on the words "reasons for dizzy", and see what kind of reasons you may find. It is your Dr's task to try to figure out why you are dizzy and determine if it is something with which you need to be seriously concerned.

I pray your Dr will be able to figure it out in your case, and help you to deal with the causes.

James Baker

Just Joyce
Just Joyce 2013-01-28 18:05:37 -0600 Report

These are questions for your doctor. You should always consult your physician when it comes to medical problems or issues.

Self-care starts with you. Why did you go off your meds? Why in five years have you not asked your doctor about the dizziness and the panic attacks? When you fail to consult your doctor on these matters the problems can get worse.

I am not going to attempt to answer your question about dizziness causing a change in your blood sugar. However, stress and panic will cause it to rise. Make a list of all of the questions you need a doctor to answer. Diabetes can effect each person differently and what works for one may not work for you or me. Good luck to you.